MAUDE Adverse Event Report: NUVASIVE INC. NUVASIVE COROENT SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL

NUVASIVE INC. NUVASIVE COROENT SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Model Number 6200450P2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Post Operative Wound Infection (2446)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No allegation of product malfunction has been reported.No information on patients' pre-existing conditions has been provided nor radiographs, images and/or surgical notes provided.Based on the information provided at this time no root cause could be determined.Though pulmonary embolism is a known complication for post-operative spinal patients it is unclear if the pulmonary embolism was related to nuvasive products.Labeling review: ".Potential adverse events and complications as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include: pulmonary emboli.".
 
Event or Problem Description
On march 2, 2019, the following event was reported at a physician conference on a coroent xl-h.Case 2: on an unknown date a procedure using coroent xl-h was performed.Post procedure, a symptomatic pulmonary embolism and back side deep infection occurred.

Brand Name
NUVASIVE COROENT SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key8465483
Report Number2031966-2019-00176
Device Sequence Number11049662
Product Code ODP
UDI-Device Identifier00887517295415
UDI-Public00887517295415
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081611
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6200450P2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2019
Initial Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1